MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8212900.Medical device expiration date: 2021-07-31.Device manufacture date: 2018-07-31.Medical device lot #: 8127892.Medical device expiration date: 2021-04-30.Device manufacture date: 2018-05-07.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 of the bd insyte¿ autoguard¿ shielded iv catheters' had needles that wouldn't retract and their hubs wouldn't thread during use.Lot # 8212900 was reported to have had 2 occurrences of this event, and lot# 8127892 was reported to have had 1 occurrence.
 
Additional Manufacturer Narrative
During dhr review: all challenge, set-up and in process inspections were performed per control plan and all passed per specifications.No qns were initiated during production.Received a total of 3 units as follows: unit 1 ¿ a fully retracted needle-barrel assembly and a catheter-adapter assembly within an open package from lot: 8127892 unit 2 ¿ a fully retracted needle-barrel assembly and a catheter-adapter assembly within an open package from lot: 8212900.Unit 3 ¿ a fully retracted needle-barrel assembly within an open package from lot number: 8212900.Visual examination: the catheter tips were acceptable per specifications and no evident damage was found on the catheter tubing.The needles were pushed into the out position and the needle tips were acceptable per specifications and no damage was found on the cannula.The needles successfully retracted upon pressing the white button.No physical-mechanical damage was observed on any of the components of the units received and no manufacturing related issues that would trigger the failure experienced by the customer was found.
 
Event or Problem Description
It was reported that 3 of the bd insyte¿ autoguard¿ shielded iv catheters' had needles that wouldn't retract and their hubs wouldn't thread during use.Lot #: 8212900 was reported to have had 2 occurrences of this event and lot#: 8127892 was reported to have had 1 occurrence.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8351493
Report Number1710034-2019-00187
Device Sequence Number16716333
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381467
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;